Can a round bump in the tear trough area post-restylane ever be swelling? If anything IS wrong is it too late to fix at 2 wks?
Doctor Answers 9
Under eye hollows/tear troughs + filler
With restoring lost volume to the areas under the eyes ("tear troughs"), I always educate my patients that we aim for correction, not perfection. The results can be AMAZING, if the physician is very experienced in doing this particular procedure (many are not). Regardless, if you look at a human skull, the areas under the eyes do not have underlying bone to limit swelling (like other parts of the face do). Thus, filling the areas under the eyes is prone to more swelling than would be expected in other areas of the face.
It sounds as if it has only been a few days since you had your injections. I'd give it a good two weeks to even out. We tend to sleep on one side (which makes that side prone to more - temporary - swelling), and, we physicians often tweak different areas under the eyes with slightly different amounts of the filler, depending upon how much volume loss you have and where exactly the correction is needed. Thus, it is entirely normal for the swelling to look a bit "lumpy" or asymmetric at first (the areas that didn't need as much - if any - filler for correction will not swell as much as the areas that did). Try not to look at yourself in the mirror too closely for the first week or two, because you can only cause yourself unnecessary stress and anxiety.
That said, if any irregularities persist more than two or so weeks, we can inject tiny amounts of the "antidote" (hyaluronidase), that will break down any areas of concern. The key is to do "baby steps" in ever step of tear trough correction. For example, we could inject a few drops of hyaluronidase into areas of concern, wait a few days, and then reevaluate the area to see if more hyaluronidase is needed (versus "blasting it" with too much hyaluronidase and creating a new problem).
Always keep in mind that - we only have one face :) Thus, choose who performs any procedures to your face very carefully. When I inject the tear troughs, it may appear "easy" to someone watching. However, I'm continuously watching and evaluating subtle nuances, avoiding blood vessels and other potential "danger areas", being careful to inject into the correct tissue plane (injecting too superficially can result in a lumpy, blue appearance), and using my favorite of all of the available fillers for this particular portion of the face.
Hope this helps! Good luck!
Knowing What's Swelling
It could still be swelling. I recommend speaking to your Dr. and if you're unhappy with your results you can decide to have it dissolved and try a different technique next time. Injecting with cannulas help give a better result and prevent issues. hyaluronidase can be used to reverse the filler if you are unhappy. Best, Dr. Emer
Bumps after Restylane
Hello, and thanks for your question. Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by an expert. Hope this opinion is helpful to you. Best of luck, Dr. Frucht.
You might also like...
Bumps after Restylane
The tear trough area is one of the more difficult areas to be treated by most physicians. Even an expert injector can have difficulty in some patients. Lumps or bumps in the area can be related to swelling or superficial filler placement. At 2 weeks, it is most likely not swelling. Thankfully, it can be reduced in a matter of hours with hyaluronidase. Small amounts can be used to spare wanted fillers. Best of luck.
Restylane bump in tear trough
The tear trough is one of the hardest areas to inject on the face and the most fickle. Bumps do occasionally happen, sometimes from the injector's technique, filler choice, depth of injection, or because the filler (a gel), moves a bit, or the person's body binds too much water to the hyaluronic acid. In the first 2 weeks, if there is any firm bump, then its worth massaging/pressing it firmly to bring it down. If its still there after 2 weeks, likely a little bit of hyaluronidase should be injected into it to bring it down more quickly (although it will go down on its own after a few weeks or occasionally months later).
Tear trough bumps
Uneven bumps and lumps can occur after injection due to your body's response. In the first 2 weeks this is usually due to swelling. Bumps that are still present after 2 weeks or have not shown improvement will likely not go away on their own. You can have it dissolved immediately in the office. Even with very experienced hands, this is not uncommon, especially since the tear trough skin is one of the thinnest on the body and the tiniest amount of uneven volume will be obvious. You can get it dissolved and corrected with very little downtime. Hope this helps!
Johnson C. Lee, MD Plastic Surgery
Round Bump In Tear Trough After Restylane
There is a possibility that lumps and bumps after filler to the tear trough can be due to swelling. However, if this is unchanged after 2 weeks then it's more likely the actual filler. Experienced injectors use techniques that minimize these issues, but, sometimes even in the most experienced of hands things can happen. If you trust your physician then you may want him/her to dissolve the filler with Hyaluronidase and try a more superficial product like Belotero. Hope this helps answer your question.
Tear trough treatment
It is a little difficult to say without pictures. But I agree that swelling can still be present at 2 weeks, particularly if there was some bleeding during the procedure and bruising that needs to resolve. There are several techniques to help that area, some providers just use injections with regular needles, others use cannulas. So please discuss with your provider so they can fully examine the area. If you are not happy with the results, you can have it dissolved and consider a different technique next time. Best!
Filler to the lower eyelids
It is not a good idea to place filler in the lower eyelid underneath the eyelid skin as it will create a bulge and blue hue that is incessant and does not go away. I have patients that were injected several years ago by another practice and who are still plagued with this complication. It is not the skill of the injector, but the thin skin of the lower eyelid that creates the problem.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.